Top
10
Doctor insights on: Do Antidepressants Make You Lose Or Gain Weight

Share
1

1
How long does it take to lose the weight I gained on antidepressants for the past three years.its been 2 months that I stopped and still fat.

How long does it take to lose the weight I gained on antidepressants for the past three years.its been 2 months that I stopped and still fat.

Need Diet & Exercise: While stopping certain antidepressants known for causing weight gain, should help prevent further weight gain, You will need to eat a healthy diet, exercise regularly, and get a good night sleep in order to lose weight. Plan out a weekly menu, make shopping list of menu, prepare your own meals, exercise 5 days/wk 30+minutes/day and get 7-9hrs of sleep per day. Set realistic expectations-Take Care ...Read more

2

2
What antidepressant doesn't cause weight gain? The antidepressant i'm currently taking is making it hard to lose weight.

Tough question: Weight gain is a potential side effect of every antidepressant, although some are clearly worse offenders than others (mirtazapine, paroxetine are amongst the worst). Bupropion is probably the least likely to cause weight gain, and may cause some weight loss, however, antidepressants are not simply interchangeable. There are reasons we choose one over another. Talk to your doctor. ...Read more

3

3
How to lose weight after gaining weight on antidepressants? I am now off meds! yay! what foods to avoid/what's best for breakfast, lunch, dinner?

Weight loss: The bottom line is that calories expended must exceed calories consummed. Recommend at least 5 servings of vegetables & 4 servings of fruit per day. Hydrate well. Try to get in physical activity daily. Working with a nutritionist or with a comercial weight loss program can be of help. ...Read more

See 1 more doctor answer
4

4
How can I lose the weight from antidepressants.I exercise and diet and still gaining weight around my tummy.Please advise?

How can I lose the weight from antidepressants.I exercise and diet and still gaining weight around my tummy.Please advise?

See your doctor: I can understand why the weight gain is a concern. Your effort to exercise and monitor food intake is commendable. It is possible that medications used to treat depression and anxiety may be having an impact. However, it is important that you discuss this concern further with your doctor, who can rule out other potential and treatable causes of weight gain. Hope this helps. All the best. ...Read more

6

6
Can antidepressants make you gain weight?

No, +appetite: Antidepressants don't make you gain weight directly, but serotonin is the neurotransmitter responsible for regulating satiety or "feeling full." more serotonin in the synapses and the gut reduces satiety, so it takes more food to "feel full" and people tend to eat more. But with proper exercise and greater awareness of what one is eating, using antidepressants don't need to result in weight gain. ...Read more

7

7
Could antidepressants make you gain weight?

That can occur: With some antidepressants. You may wish to clarify which antidepressant you are referring to and re-ask. ...Read more

8

8
How come antidepressants make me gain weight so much?

How come antidepressants make me gain weight so much?

No, +appetite: Antidepressants don't make you gain weight directly, but serotonin is the neurotransmitter responsible for regulating satiety or "feeling full"; more serotonin in the synapses and the gut reduces satiety, so it takes more food to "feel full" and people tend to eat more. But with proper exercise and greater awareness of what one is eating, using antidepressants doesn't have to result in weight gain. ...Read more

9

9
Do antidepressants cause people to gain weight? If so, why?

Weight gain: Some antidepressants are well-known to have a weight gain side effect. Reasons are unclear, though appetite increase via blocking histamine receptors is sometimes cited. Some depressions are assoc w low appetite and wt loss. If the depression is treated, weight gain can be expected. Other depressions are assoc w carb craving. Wt gain in this setting may be caused by the illness more than the med ...Read more

10

10
How to find out if my antidepressants are making me gain weight?

How to find out if my antidepressants are making me gain weight?

Ask your prescribing: Position whether the exact antidepressant that you are on is likely to cause weight gain. Some are quite likely to but most are not. Best wishes. ...Read more